Alert archive / Pennsylvania / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 128, NWS State College, PA

July 27, 2014Lancaster County, York County, Pennsylvania

NWS State College, PA issued this severe thunderstorm warning at Jul 27, 2014, 7:56 PM EDT for Lancaster County, York County, Pennsylvania. It was in force for 79 min. 3 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jul 27, 2014, 7:56 PM EDT (23:56 UTC)
Expired
Jul 27, 2014, 9:15 PM EDT
In force
79 min
Issued by
NWS State College, PA
Area
Storm-based polygon

Counties Lancaster County, PA, York County, PA

The radar

The Dover AFB radar (KDOX), 150 km from the middle of the area, began a volume at 23:54 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jul 27, 8:00 PM EDTTSTM WND DMG1 S Wrightsville, PATREES DOWN
Jul 27, 8:30 PM EDTTSTM WND DMG2 Sw Bird In Hand, PATREES DOWN AT DUTCH WONDERLAND
Jul 27, 9:05 PM EDTHAIL 0.7East Earl, PA

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 4 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jul 27, 6:52 PM EDTSevere Thunderstorm WatchSPC7 hr

The nearest sounding before it

Washington/Dulle, VA (KIAD), launched 12:00Z, 11.9 hours before the alert went out and 150 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Washington/Dulle, VA at 12:00Z on 2014-07-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Washington/Dulle, VA at 12:00Z on 2014-07-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 163 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1449 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
163 m²/s²
0-3 km storm-relative helicity
209 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

612 
WUUS51 KCTP 272356
SVRCTP
PAC071-133-280115-
/O.NEW.KCTP.SV.W.0128.140727T2356Z-140728T0115Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE STATE COLLEGE PA
756 PM EDT SUN JUL 27 2014

THE NATIONAL WEATHER SERVICE IN STATE COLLEGE PA HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  SOUTHEASTERN YORK COUNTY IN SOUTH CENTRAL PENNSYLVANIA...
  LANCASTER COUNTY IN SOUTH CENTRAL PENNSYLVANIA...

* UNTIL 915 PM EDT

* AT 755 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
  THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
  WINDS AROUND 60 MPH...IN ADDITION TO TORRENTIAL RAINFALL. 
  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 
  NEAR WRIGHTSVILLE TO NEAR CODORUS...AND MOVING NORTHEAST 
  AT 15 MPH.

* LOCATIONS IMPACTED INCLUDE...
  LANCASTER...YORK...EPHRATA...COLUMBIA...LITITZ...MILLERSVILLE...
  WILLOW STREET...MOUNT JOY...RED LION...NEW HOLLAND...SPRY...EAST
  PETERSBURG...DALLASTOWN...AKRON...EAST YORK...LEOLA...
  STONYBROOK-WILSHIRE...PARADISE...SALUNGA-LANDISVILLE AND DENVER.

THIS INCLUDES THE FOLLOWING INTERSTATES...
 THE PENNSYLVANIA TURNPIKE BETWEEN MILE MARKERS 282 AND 295.
 INTERSTATE 83 BETWEEN MILE MARKERS 6 AND 20.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE THUNDERSTORM WIND GUSTS ARE EXPECTED TO PRODUCE DAMAGE. PEOPLE
OUTSIDE SHOULD MOVE TO A SHELTER...PREFERABLY INSIDE A STRONG
BUILDING.

PREPARE FOR LARGE HAIL. STAY SAFE INDOORS. CONSIDER MOVING
AUTOMOBILES INTO A GARAGE.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 3976 7695 4006 7663 4027 7608 4014 7588
      4011 7594 4003 7594 3999 7597 3984 7635
TIME...MOT...LOC 2355Z 232DEG 14KT 3999 7654 3980 7686 

$$

RXR
1 follow-up statement
031 
WWUS51 KCTP 280035
SVSCTP

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
835 PM EDT SUN JUL 27 2014

PAC071-133-280115-
/O.CON.KCTP.SV.W.0128.000000T0000Z-140728T0115Z/
YORK PA-LANCASTER PA-
835 PM EDT SUN JUL 27 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 915 PM EDT
FOR CENTRAL YORK AND LANCASTER COUNTIES...

AT 834 PM EDT...DOPPLER RADAR INDICATED A LINE OF SEVERE
THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE HAIL AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM NEAR BRICKERVILLE TO NEAR LANCASTER TO NEAR SPRY...
MOVING NORTHEAST AT 25 MPH.

LOCATIONS IMPACTED INCLUDE...
LANCASTER...YORK...EPHRATA...COLUMBIA...LITITZ...MILLERSVILLE...
WILLOW STREET...MOUNT JOY...RED LION...NEW HOLLAND...SPRY...EAST
PETERSBURG...DALLASTOWN...AKRON...EAST YORK...LEOLA...
STONYBROOK-WILSHIRE...PARADISE...SALUNGA-LANDISVILLE AND DENVER.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM.  MOVE INDOORS
IMMEDIATELY. LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

&&

LAT...LON 4006 7663 4027 7608 4014 7588 4011 7594
      4003 7594 3999 7597 3984 7635 3984 7681
      3988 7682
TIME...MOT...LOC 0034Z 246DEG 21KT 4022 7622 4003 7626 3992 7671 

$$

RXR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS State College, PA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 27, 7:40 PM EDT, 16 minutes earlier.

Area forecast discussion, Jul 27, 7:40 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE STATE COLLEGE PA
740 PM EDT SUN JUL 27 2014

.SYNOPSIS...
A STRONG COLD FRONT WILL BRING A CHANCE OF SEVERE THUNDERSTORMS TO
THE AREA LATER TODAY AND THIS EVENING. LESS HUMID AIR WILL MOVE IN
MONDAY...WITH MUCH OF THE UPCOMING WEEK AVERAGING COOLER THAN
NORMAL.

&&

.NEAR TERM /UNTIL 6 AM MONDAY MORNING/...
CONVECTION MINIMUM SHOULD PERSIST THROUGH MID AFTERNOON UNTIL
SHORTWAVE RIDGE EXITS TO THE EAST. EDGED TEMPS FOR TODAY UPWARD AS
LIMITED CLOUDS ALLOWING LOW LEVELS TO WARM NICELY...88F AT
HARRISBURG AT 17Z.

LOOKING AHEAD...STILL A SOMEWHAT COMPLEX EVOLUTION OF EVENTS IN
STORE FOR LATE THIS AFTERNOON THROUGH THE OVERNIGHT. AS MOISTURE
SURGES IN ALONG NOSE OF LOW LEVEL JET INTO W PA /DEWPOINT
INCREASES ON THE ORDER OF 5-8F/...COMBINED WITH SLIGHTLY HIGHER
THAN ANTICIPATED TEMPS AT THE SURFACE AND SLOWLY LOWERING HEIGHTS
AND STRONG JET STREAK AS TROUGH APPROACHES SHOULD BRING TSTM
DEVELOPMENT INTO W PA BY LATE AFTERNOON...EXTENDING EASTWARD ALONG
THE MOISTURE BOUNDARY FROM KDUJ-KUNV-KMDT AND SOUTHWARD. STORMS
WILL BE MOST NUMEROUS IN SW PORTION OF CWA...BUT ISOLATED ACTIVITY
EXPECTED GENERALLY ALONG PA TURNPIKE HEADING EASTWARD. THESE
STORMS COULD BECOME STRONG TO SEVERE /TAPPING INTO 1000-2000 J/KG
CAPE/ WITH ISO HAIL AND WIND DAMAGE...IN ADDITION TO BEING
POTENTIALLY SLOWER MOVERS THAT COULD PRODUCE LOCALIZED HEAVY
RAINS. IN NORTHEAST POART OF CWA...ACTIVITY SHOULD REMAIN MINIMAL
THROUGH THE DAYTIME HOURS.

BEHIND THIS INITIAL ACTIVITY...A COLD FRONT WILL SLIDE THROUGH
THIS EVENING...LIKELY ACCOMPANIED BY A SINGLE STRONG SQUALL LINE
OR SMALLER BROKEN SEGMENTS. GIVEN THE UNSEASONABLY STRONG SYSTEM
AND THE DYNAMICS ACCOMPANYING IT...SEVERE WEATHER THROUGH THE
EVENING HOURS LOOKS LIKE A PRETTY GOOD BET. WITH THE 850 LOW AND
JET EXPECTED TO SLIDE THROUGH NORTHERN PA...THE STRONG VEERING
FLOW THROUGH THE LOW LEVELS WILL PROVIDE A FAIR AMOUNT OF SHEAR
AND HELICITY SO WE CANNOT RULE OUT THE THREAT OF TORNADO
DEVELOPMENT.

THE FRONT SHOULD BE MOVING INTO EASTERN AREAS BY MIDNIGHT BRINGING
A RAPID END TO THE SEVERE THREAT AS MORE STABLE AIR MOVES INTO
THE REGION IN ITS WAKE. HOWEVER THE STRONG UPPER TROUGH/LOW WILL
KEEP SHOWERS IN THE AREA RIGHT INTO MONDAY. QUESTION REMAINS IF
SOME SORT OF DEFORMATION ZONE CAN FORM AND LINGER THE RAIN OVER
NORTHERN AREAS LATER TONIGHT INTO THE DAY TOMORROW. OPERATIONAL
ECMWF SUGGESTS THIS POSSIBILITY...BUT NOT SURE ENOUGH TO THINK
ABOUT ANY FLOOD HEADLINES AT THIS HOUR.

&&

.SHORT TERM /6 AM MONDAY MORNING THROUGH 6 PM MONDAY/...
RAINFALL WILL DIMINISH IN COVERAGE MONDAY AS THE FRONTAL BOUNDARY
AND SURFACE LOW MOVE EAST OF THE AREA. THE LINGERING UPPER TROUGH
AND COLD AIR ALOFT...COUPLED WITH MID SUMMER HEATING WILL HELP
SUPPORT AT LEAST THE MENTION OF SCATTERED SHOWERS AND AN ISOLATED
THUNDERSTORM DURING THE MORNING...ESPECIALLY NORTH. BUT WITH THE
DEEP MOISTURE BEING SHUNTED OFF TO THE EAST...THE SHOWERS WILL
BECOME MORE HIT AND MISS AS THE DAY WEARS ON.

MONDAY WILL BE THE FIRST IN A SERIES OF COOLER THAN NORMAL
DAYS...WITH HIGHS AVERAGING SOME 5-10 DEG BELOW NORMAL.

&&

.LONG TERM /MONDAY NIGHT THROUGH SUNDAY/...
DEEP TROUGH WILL LINGER THROUGH THE WEEK WITH INDIVIDUAL IMPULSES
MOVING THROUGH THE GREAT LAKES. AS IN A WINTER SYSTEM...THE TIMING
OF EACH DISTURBANCE WILL BE DIFFICULT TO PINPOINT. TRIED TO
ENCHANCE PRECIP CHANCES BASED ON COLLABORATION AND INITIAL MODEL
TIMING OF INDIVIDUAL FEATURES.

850 TEMPS APPROACHING 3 TO 4 STANDARD DEVIATIONS BELOW NORMAL
THROUGH AT LEAST THE FIRST HALF OF THE WEEK WILL SUPPORT TEMPS IN
THE LOWER TO MID 70S AREAWIDE.

MODELS ARE AGREEING BETTER ON THE PROSPECTS OF THE UPPER TROUGH
RETROGRADING LATER IN THE WEEK...ALLOWING FOR AN INCREASED
PRECIPITATION CHANCE...MODERATING TEMPERATURES...AND INCREASINGLY
HUMID AIR TO RETURN TO THE REGION.

&&

.AVIATION /00Z MONDAY THROUGH FRIDAY/...
A POTENT STORM SYSTEM APPROACHING FROM THE GREAT LAKES WILL
PRODUCE NUMEROUS SHRA/TSRA ACROSS CENTRAL PA THIS EVENING.
ALTHOUGH VFR CONDS WILL PREDOMINATE...BRIEF VSBY REDUCTIONS WILL
ACCOMPANY THE HEAVIER SHRA/TSRA. THE THREAT OF GUSTY TSRA WILL
DIMINISH BY ARND 06Z...AS STORM SYSTEM PASSES TO THE NORTH OF PA.
FOCUS LATE TONIGHT WILL SHIFT TOWARD THE POSSIBILITY OF LOW CIGS
OVR THE W MTNS...THE RESULT OF LOW LVL MOISTURE ASCENDING THE
HIGHER TERRAIN OF THE ALLEGHENIES.

TRAILING COLD FRONT WILL SWEEP SEWRD ACROSS CENTRAL PA ARND 12Z
MONDAY...ACCOMPANIED BY A MARKED INCREASE IN WINDS AS THEY SHIFT
FROM SW TO NW. MDL SOUNDINGS SUGGEST GUSTS BTWN 30-40KTS
POSSIBLE...ESP OVR THE W MTNS. NUMEROUS -SHRA WILL PERSIST DURING
THE DAYLIGHT HOURS OF MONDAY ACROSS THE W MTNS IN ASSOC WITH
UPPER TROUGH OF LOW PRES. MVFR CIGS COULD PERSIST FOR MUCH OF THE
DAY OVR THE W MTNS...WHILE DOWNSLOPING FLOW RESULTS IN MAINLY VFR
CONDS FURTHER EAST.

OUTLOOK...

TUE-FRI...NO SIG WX EXPECTED.

&&

.CTP WATCHES/WARNINGS/ADVISORIES...
NONE.

&&

SYNOPSIS...LA CORTE/RXR
NEAR TERM...LA CORTE/RXR
SHORT TERM...LA CORTE
LONG TERM...LA CORTE/TYBURSKI
AVIATION...FITZGERALD
Hazardous weather outlook, Jul 27, 2:41 PM EDT, 5 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE STATE COLLEGE PA
241 PM EDT SUN JUL 27 2014

PAZ004-010-017>019-024>028-033>036-049>053-056>059-063>066-281845-
WARREN-ELK-CLEARFIELD-NORTHERN CENTRE-SOUTHERN CENTRE-CAMBRIA-BLAIR-
HUNTINGDON-MIFFLIN-JUNIATA-SOMERSET-BEDFORD-FULTON-FRANKLIN-UNION-
SNYDER-MONTOUR-NORTHUMBERLAND-COLUMBIA-PERRY-DAUPHIN-SCHUYLKILL-
LEBANON-CUMBERLAND-ADAMS-YORK-LANCASTER-
241 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A ROBUST COLD FRONT WILL MOVE THROUGH TONIGHT. UNTIL THEN...THERE
WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
INTO THE EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS
AND LARGE HAIL...ALONG WITH LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

PAZ005-006-011-012-037-041-042-045-046-281845-
MCKEAN-POTTER-CAMERON-NORTHERN CLINTON-TIOGA-NORTHERN LYCOMING-
SULLIVAN-SOUTHERN CLINTON-SOUTHERN LYCOMING-
241 PM EDT SUN JUL 27 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL PENNSYLVANIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

A ROBUST COLD FRONT WILL MOVE THROUGH TONIGHT. UNTIL THEN...THERE
WILL BE A SLIGHT RISK OF SEVERE THUNDERSTORMS MAINLY DURING THE
EVENING HOURS. THE MAIN THREATS WILL BE DAMAGING WINDS ALONG WITH
LOCALIZED HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
CONDITIONS ACCORDING TO STANDARD OPERATING PROCEDURES.

RXR

In the hours before

Local storm report, Jul 27, 6:32 PM EDT, 1 hour 24 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
632 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             MCCONNELLSTOWN          40.45N  78.08W
07/27/2014  M1.00 INCH       HUNTINGDON         PA   SOCIAL MEDIA

&&

EVENT NUMBER CTP1400273

EVANEGO
Local storm report, Jul 27, 6:50 PM EDT, 1 hour 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
650 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND GST     MECHANICSBURG           40.21N  77.01W
07/27/2014  E65 MPH          CUMBERLAND         PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1400275

EVANEGO
Local storm report, Jul 27, 6:54 PM EDT, 1 hour 2 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE STATE COLLEGE PA
654 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0526 PM     HAIL             MCCONNELLSTOWN          40.45N  78.08W
07/27/2014  M1.00 INCH       HUNTINGDON         PA   SOCIAL MEDIA

0530 PM     TSTM WND DMG     BLOSERVILLE             40.24N  77.32W
07/27/2014                   CUMBERLAND         PA   911 CALL CENTER

            TREES DOWN ON WIRES.

0635 PM     TSTM WND GST     MECHANICSBURG           40.21N  77.01W
07/27/2014  E65 MPH          CUMBERLAND         PA   TRAINED SPOTTER

0635 PM     HAIL             SHIREMANSTOWN           40.22N  76.96W
07/27/2014  M0.88 INCH       CUMBERLAND         PA   TRAINED SPOTTER

0636 PM     HAIL             MECHANICSBURG           40.21N  77.01W
07/27/2014  M0.70 INCH       CUMBERLAND         PA   TRAINED SPOTTER

&&

EVENT NUMBER CTP1400273 CTP1400272 CTP1400275 CTP1400276 CTP1400274

EVANEGO
Local storm report, Jul 27, 7:10 PM EDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
710 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0637 PM     TSTM WND DMG     ROARING SPRING          40.33N  78.40W
07/27/2014                   BLAIR              PA   TRAINED SPOTTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER CTP1400277

EVANEGO
Local storm report, Jul 27, 7:39 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
739 PM EDT SUN JUL 27 2014

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0635 PM     TSTM WND DMG     MECHANICSBURG           40.21N  77.01W
07/27/2014                   CUMBERLAND         PA   911 CALL CENTER

            TREES AND WIRES DOWN.

&&

EVENT NUMBER CTP1400278

EVANEGO
Special weather statement, Jul 27, 7:43 PM EDT, 13 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE STATE COLLEGE PA
743 PM EDT SUN JUL 27 2014

PAZ065-066-280015-
YORK PA-LANCASTER PA-
743 PM EDT SUN JUL 27 2014

...A STRONG THUNDERSTORM IS AFFECTING THE AREA...

AT 743 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER
YORKANA...MOVING NORTHEAST AT 20 MPH.

50 MPH WIND GUSTS AND DIME SIZE HAIL ARE POSSIBLE WITH THIS STORM.

THIS STRONG THUNDERSTORM WILL BE NEAR...
  WRIGHTSVILLE AROUND 750 PM EDT.
  COLUMBIA AROUND 800 PM EDT.
  LANCASTER...MILLERSVILLE AND MOUNTVILLE AROUND 810 PM EDT.

OTHER LOCATIONS IMPACTED BY THIS STORM INCLUDE EAST PROSPECT...
WASHINGTON BORO...MILLERSVILLE UNIVERSITY AND FRANKLIN AND MARSHALL
COLLEGE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

INTENSE RAINFALL IS ALSO OCCURRING WITH THIS STORM...AND MAY LEAD TO
FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

&&

LAT...LON 3989 7662 4001 7672 4005 7648 4010 7617
      3992 7640
TIME...MOT...LOC 2343Z 236DEG 19KT 3998 7658

RXR

The office that day

Everything else NWS State College, PA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 27, 5:04 PM EDTSevere Thunderstorm WarningCTPCumberland, Perry41 min
Jul 27, 5:09 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon51 min
Jul 27, 5:21 PM EDTFlash Flood WarningCTPCumberland, Perry3 hr
Jul 27, 5:33 PM EDTTornado WarningCTPHuntingdon11 min
Jul 27, 5:43 PM EDTSpecial Weather StatementCTPFranklin47 min
Jul 27, 5:47 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry58 min
Jul 27, 6:27 PM EDTSpecial Weather StatementCTPBlair, Cambria, Clearfield48 min
Jul 27, 6:39 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, York51 min
Jul 27, 6:41 PM EDTSevere Thunderstorm WarningCTPBlair, Huntingdon32 min
Jul 27, 6:45 PM EDTSevere Thunderstorm WarningCTPBlair, Cambria, Centre, Huntingdon45 min
Jul 27, 7:00 PM EDTSevere Thunderstorm WarningCTPFranklin, Huntingdon, Juniata, Perry45 min
Jul 27, 7:07 PM EDTAreal Flood AdvisoryCTPDauphin, Lebanon, York3 hr
Jul 27, 7:11 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon49 min
Jul 27, 7:21 PM EDTSevere Thunderstorm WarningCTPDauphin, Lancaster, Lebanon, York69 min
Jul 27, 7:26 PM EDTSevere Thunderstorm WarningCTPCentre, Huntingdon, Mifflin, Snyder49 min
Jul 27, 7:43 PM EDTSpecial Weather StatementCTPLancaster32 min
Jul 27, 7:50 PM EDTSevere Thunderstorm WarningCTPCumberland, Dauphin, Perry, York55 min
Jul 27, 7:51 PM EDTAreal Flood AdvisoryCTPCentre3 hr

Nearby

Severe Thunderstorm Warnings in Pennsylvania, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.